What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 10, 11:56 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 10, 11:56 AM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1256 PM EDT Sat Aug 10 2019
.SYNOPSIS...
An upper trough will cross the region today. High pressure will
cross the region Sunday. A cold front will cross the area
Monday. Low pressure will track south of Maine late Tuesday
into Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
An upper level low and surface cold front/trof will cross the
region this afternoon and evening with showers and
thunderstorms. Mid level lapse rates steepen with the cold pool
aloft and will support the possibility of at least small hail
with any thunderstorms. Afternoon high temperatures will range
from the lower to mid 60s north, to the lower 70s Downeast.
Have updated the forecast to adjust for current conditions
along with afternoon temperatures, clouds and
shower/thunderstorm chances.
Previous Discussion...
The trough axis exits to the east quickly early this evening,
so while there could be some lingering showers or thunderstorms
early along the eastern border with Canada, it should be mainly
dry from this evening into the overnight hours. A 700 hPa
shortwave approaches late tonight, so have slight chance pops
over far W zones late. Lows tonight should be near normal.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
An upper trough exits into the Maritimes Sun with a west to
northwest flow in the wake of the trough. The combination of
cold air aloft (especially across the northern half of the FA)
along with a weak shortwave/weakly cyclonic flow, and some
moisture will likely generate a decent cumulus field along with
scattered showers. The PoPs were increased to the north of the
Katahdin Region from late morning through late afternoon. To the
south, it should be a partly to mostly sunny day Down East
along with seasonable temperatures and comfortable humidity
levels. Did lower the highs a few degrees in the north to
account for more clouds and a few showers. Any diurnal showers
will rapidly dissipate with the loss of heating by early
evening; however, another fast approaching shortwave may
generate a few more showers after midnight across mainly the
North Woods and Saint John Valley. On Monday, a cold front will
cross the FA with scattered showers and the chance of a
thunderstorm. The front looks to push through northern areas in
the morning, so the threat of any stronger storms is low. The
best chance of a stronger storm will likely be in the afternoon
from the Katahdin Region south to interior Down East where there
will be more opportunity for surface heating. Confidence on
stronger storms is not high enough at this time to include any
enhanced wording as it is day 3, and conditions are marginal for
stronger to severe storms. Given the model soundings the
biggest threat would likely be gusty wind.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The showers and any thunderstorms associated with the cold front
should wind down across the Down East region Mon evening. There
is a lot more model and forecast uncertainty heading into
Tue. The GFS takes a wave of low pressure out of the Great
Lakes and tracks it along a stalled frontal boundary and would
bring rain to the southern half of the FA Tue that would push
offshore during the evening. The latest ECMWF is further south
with the low, and the Canadian is in between the two. The
operational GFS is an outlier with most of the ensemble members
further south. Most of the 12Z ECMWF ensemble members that were
reviewed also have the low further south. As such, will have
chance PoPs Down East and keep northern areas dry. The trends
will need to be watched closely the next couple of days as
further adjustments will likely be required once forecast
confidence is higher. Once this low pushes through Wed is
looking mainly dry with another cold front Thu or Thu night
with some showers. High pressure likely builds into the region
with dry and seasonable weather at the end of the week.
&&
.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: Variable conditions will occur with any
showers/thunderstorms this afternoon into the evening. Any
thunderstorms this afternoon could produce at least small hail.
VFR conditions are expected tonight.
SHORT TERM:
Sun and Sun night...VFR with brief MVFR possible in any afternoon
showers from KPQI north. Possible MVFR late Sun night at KFVE
in showers.
Mon & Mon night...VFR most of the time, but MVFR or even brief IFR
possible in scattered showers and thunderstorms Monday afternoon and
evening. Gusty and erratic wind possible in/near t-storms,
especially south of KPQI.
Tue...VFR, with low confidence on MVFR or IFR at KBGR and KBHB in
possible rain, but at this time it looks like most of the rain will
remain south of the region.
Wed...VFR.
&&
.MARINE...
NEAR TERM: Winds/seas will remain below small craft advisory
levels this afternoon through tonight. Visibilities could be
reduced in showers/thunderstorms this afternoon into the
evening.
SHORT TERM: It looks likely that conditions will remain below
small craft advisory levels Sun through Wed. There is low
confidence that seas could approach 5 feet on the coastal waters
late Tue or Tue night, but for now will go with 3 to 5 foot
seas as model and forecaster confidence is low on the track of
low pressure approaching from the west/southwest.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&
Near Term...Norcross/Maloit
Short Term...CB
Long Term...CB
Aviation...Norcross/CB
Marine...Norcross/CB
Hazardous weather outlook, Aug 10, 2:47 AM EST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
347 AM EDT Sat Aug 10 2019
ANZ050>052-MEZ001>006-010-011-015>017-029>032-110800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
347 AM EDT Sat Aug 10 2019
This Hazardous Weather Outlook is for Atlantic Coastal Waters,
Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine,
Far Northern Maine, Interior DownEast Maine, North Woods Maine and
Penobscot Valley Maine.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Maloit
In the hours before
Special weather statement, Aug 10, 9:42 AM EST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Caribou ME
1042 AM EDT Sat Aug 10 2019
MEZ032-101500-
Northern Washington-
1042 AM EDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON
COUNTY...
At 1041 AM EDT, strong thunderstorms were located near Codyville
Plantation, or 10 miles southeast of Danforth, moving northeast at
25 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Danforth, Vanceboro, Topsfield, Codyville Plantation, Codyville,
Lambert Lake, Brookton, Forest, Forest City and Eaton.
This includes US Highway 1 between Brookton and Eaton.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4556 6743 4542 6773 4559 6788 4568 6777
4566 6772 4569 6773 4567 6770 4563 6768
4561 6765 4562 6764 4559 6752 4559 6750
4560 6748 4560 6745 4557 6742
TIME...MOT...LOC 1441Z 231DEG 22KT 4555 6772
CornwellSpecial weather statement, Aug 10, 10:55 AM EST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Caribou ME
1155 AM EDT Sat Aug 10 2019
MEZ031-101630-
Southern Piscataquis-
1155 AM EDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PISCATAQUIS
COUNTY...
* At 1153 AM EDT, a strong thunderstorm was located near Guilford,
moving east at 20 mph.
* Half inch hail is possible with this storm.
Locations impacted include...
Dover-Foxcroft, Guilford, Milo, Charleston, Sangerville, Brownville,
Parkman, Sebec, Atkinson, Willimantic, Bowerbank, Williamsburg and
Barnard.
If you are on or near Sebec Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4525 6941 4533 6902 4512 6899 4510 6914
4512 6939
TIME...MOT...LOC 1553Z 265DEG 16KT 4518 6932
DumontSpecial weather statement, Aug 10, 11:58 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Caribou ME
1258 PM EDT Sat Aug 10 2019
MEZ030-101730-
Coastal Washington-
1258 PM EDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT ...
* At 1258 PM EDT, a strong thunderstorm was located over Lubec,
moving east at 55 mph.
* Half inch hail is possible with this storm.
Locations impacted include...
Lubec, Eastport and Perry.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4478 6695 4478 6706 4493 6708 4494 6705
4496 6706 4495 6704 4496 6705 4497 6703
4491 6697 4486 6698 4483 6697 4482 6695
TIME...MOT...LOC 1658Z 265DEG 49KT 4488 6697
DumontSpecial weather statement, Aug 10, 12:29 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Caribou ME
129 PM EDT Sat Aug 10 2019
MEZ011-032-101800-
Central Penobscot-Northern Washington-
129 PM EDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND EAST
CENTRAL PENOBSCOT COUNTIES...
* At 128 PM EDT, a strong thunderstorm was located near Springfield,
or 12 miles east of Lincoln, moving east at 30 mph.
* Half inch hail is possible with this storm.
Locations impacted include...
Danforth, Springfield, Lakeville, Lee, Mattawamkeag, Chester, Winn,
Prentiss, Kingman and Carroll.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near a lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 4531 6832 4548 6842 4559 6790 4531 6786
TIME...MOT...LOC 1728Z 261DEG 25KT 4541 6826
Dumont
Special weather statement, Aug 10, 1:16 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Caribou ME
216 PM EDT Sat Aug 10 2019
MEZ015-101845-
Southern Penobscot-
216 PM EDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PENOBSCOT COUNTY...
* At 215 PM EDT, a strong thunderstorm was located near Pittsfield,
moving east at 30 mph.
* Winds in excess of 40 mph and penny size hail are possible with
this storm.
Locations impacted include...
Newport, Hampden, Hermon, Carmel, Newburgh, Plymouth, Etna, Dixmont,
Detroit and Jackson.
This includes the following highways...
Interstate 95 between mile markers 159 and 176.
State Highway 9 between Dixmont and Newburgh.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4472 6920 4473 6922 4472 6926 4480 6929
4482 6928 4484 6892 4469 6893 4464 6918
TIME...MOT...LOC 1815Z 271DEG 26KT 4472 6932
DumontSpecial weather statement, Aug 10, 2:23 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Caribou ME
323 PM EDT Sat Aug 10 2019
MEZ016-029-102000-
Interior Hancock-Coastal Hancock-
323 PM EDT Sat Aug 10 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HANCOCK COUNTY...
* At 323 PM EDT, a strong thunderstorm was located over Verona
Island, or near Bucksport, moving east at 30 mph.
* Half inch hail is possible with this storm.
Locations impacted include...
Ellsworth, Bucksport, Blue Hill, Castine, Verona Island, Penobscot
Township, Orland, Surry, Penobscot, Sedgwick and Verona.
This includes US Highway 1 near Orland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4441 6873 4445 6872 4445 6871 4447 6873
4447 6874 4446 6873 4444 6873 4443 6876
4443 6874 4442 6875 4443 6882 4445 6878
4450 6877 4453 6880 4457 6879 4457 6881
4459 6881 4465 6848 4438 6846
TIME...MOT...LOC 1923Z 271DEG 26KT 4450 6877
Dumont